MAUDE Adverse Event Report: WELCH ALLYN, INC. KLEENSPEC 590 PREMIUM VAG SPEC LG CASE; SPECULUM, VAGINAL, NONMETAL

WELCH ALLYN, INC. KLEENSPEC 590 PREMIUM VAG SPEC LG CASE; SPECULUM, VAGINAL, NONMETAL
Model Number 59004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Hillrom is reporting this event in an abundance of caution.The disposable vaginal speculum is used to dilate the vagina and expose the interior of the vagina and exterior of the cervix during pelvic examinations and other gynecological procedures.The vaginal speculum can be used with or without the illuminator.The actual vaginal speculum was not returned to hillrom.This device is a manually inserted, disposable vaginal speculum.It is unknown what caused the breakage at the bill of the device as the device could not be inspected.The customer has requested a replacement.Hillrom will continue to monitor any similar reported events.Based on this information, no further action is required and no further investigation will be performed.
 
Event or Problem Description
The customer reported while performing a pap test on a patient, vaginal speculum disposable premium 590 series large broke off inside of our patients vaginal cavity.The customer additionally clarified that during the exam, the bill of the spec broke off in the patient.The patient did not sustain any injury.The patient passed the broken piece overnight.The patient was prescribed a prophylactic antibiotic but reported it was not needed or taken as the customer reported that she passed the piece was passed and that she was fine.There was no patient/user injury reported.This report was filed in our complaint handling system as complaint # (b)(4).

Brand Name
KLEENSPEC 590 PREMIUM VAG SPEC LG CASE
Common Device Name
SPECULUM, VAGINAL, NONMETAL
Manufacturer (Section D)
WELCH ALLYN, INC.
4341 state street road
skaneateles falls NY 13153
Manufacturer Contact
sarah oreilly
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key13022188
Report Number1316463-2021-00092
Device Sequence Number4650720
Product Code HIB
UDI-Device Identifier00732094143652
UDI-Public732094143652
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K120743
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number59004
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Initial Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale